Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 321, NWS Tulsa, OK

July 8, 1994Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 1994, 2:09 AM CDT for Adair County, Oklahoma. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
Jul 8, 1994, 2:09 AM CDT (07:09 UTC)
Expired
Jul 8, 1994, 3:00 AM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Adair County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2119 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 080710
SVRTUL
OKC001-080800-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
209 AM CDT FRI JUL 8 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  300 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...ADAIR COUNTY
 
AT 207 AM...A SEVERE THUNDERSTORM WAS LOCATED IN EASTERN CHEROKEE
COUNTY. THIS STORM HAS PRODUCED 70 MPH WINDS IN TAHLEQUAH AT 205 AM.
THIS STORM WILL BE MOVING INTO ADAIR COUNTY AROUND 215 AM.
 
HAIL TO THE SIZE OF DIME AND WIND GUSTS TO 70 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:53 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jul 7, 8:53 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT THU JUL 7 1994

ALTHO MOST OF EOK WAS CAPPED THIS EVE...AMS RMNS VERY UNSTBL AND
SVR TSTMS PRBL IF CAP CAN BE OVRCOME.  SATL PICS INDCT VORT MAX
TRACKING ACRS NWRN KS IN GOOD AGRMNT WITH NGM.  HWVR..00Z UA ANALYS
INDCTS H7 COLD POOL XTNDG SWD WITH DDC COOLING FM +15 TO +6 DURG THE
PAST 12 HRS.  COLD POOL SHUD UNDO CAP OVR NERN OK AND XPCT TSTMS TO
BCM MORE NUFMEROUS OVRNGT.  XPCT ACTVTY TO FOCUS ALG OR JUST NORTH OF
A BNDRY WHICH XTNDS FM BVO-OUN ARND 01Z.  AFTN FCST LOOKS ON TRACK
AND WL MAKE ONLY MINOR CHGS ON THIS UPDATE.

..11..

.TUL...NONE.

In the hours before

Special weather statement, Jul 8, 1:18 AM CDT, 51 minutes before
OKZ061-062-067-080715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT FRI JUL 8 1994

...STRONG THUNDERSTORMS CONTINUE OVER NORTHEAST OKLAHOMA...

AT 110 AM...A STRONG THUNDERSTORM WAS MOVING BETWEEN CATOOSA AND INOLA.
THE STORM WAS MOVING EAST SOUTHEAST AT 25 MPH.  THIS THUNDERSTORM MAY
PRODUCE SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAIN AS IT MOVES
ACROSS EXTREME SOUTHEAST ROGERS COUNTY AND NORTHERN WAGONER COUNTY...
AND SOUTHERN MAYES COUNTY.
Special weather statement, Jul 8, 1:18 AM CDT, 51 minutes before
OKZ061-062-067-080715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT FRI JUL 8 1994

...STRONG THUNDERSTORMS CONTINUE OVER NORTHEAST OKLAHOMA...

AT 110 AM...A STRONG THUNDERSTORM WAS MOVING BETWEEN CATOOSA AND INOLA.
THE STORM WAS MOVING EAST SOUTHEAST AT 25 MPH.  THIS THUNDERSTORM MAY
PRODUCE SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAIN AS IT MOVES
ACROSS EXTREME SOUTHEAST ROGERS COUNTY AND NORTHERN WAGONER COUNTY...
AND SOUTHERN MAYES COUNTY.
Local storm report, Jul 8, 1:33 AM CDT, 36 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT FRI JUL 08 1994

TIME         COUNTY         EVENT

1235 AM      TULSA          NICKLE SIZE HAIL IN TULSA AT 91ST AND
                            SHERIDAN

1237 AM      TULSA          QUARTER SIZE HAIL IN EAST TULSA AT
                            161 ST AND THE BROKEN ARROW EXPRESSWAY.

1238 AM      TULSA          HALF DOLLAR HAIL IN BROKEN ARROW AT
                            71ST AND KENOSHA.
Special weather statement, Jul 8, 1:39 AM CDT, 30 minutes before
ARZ002-080745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
138 AM CDT FRI JUL 8 1994

AT 130 AM...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM WESTERN
CARROLL COUNTY TO WEST CENTRAL WASHINGTON COUNTY IN ARKANSAS. THESE
THUNDERSTORMS WERE MOVING EAST SOUTHEAST AROUND 25 MPH...AND CAN BE
EXPECTED TO PRODUCE BRIEF GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN
AS THEY CONTINUE ACROSS WASHINGTON...CARROLL...AND MADISON COUNTIES.
Local storm report, Jul 8, 1:45 AM CDT, 24 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 AM CDT FRI JUL 08 1994

TIME         COUNTY         EVENT

1205 AM      OTTAWA         WIND GUST TO 65 AT WYANDOTTE.

1217 AM      DELAWARE       POLES POLES DOWNED BY WIND 5 MILES
                            WEST OF JAY.

1240 AM      TULSA          GOLF BALL SIZE HAIL IN EAST TULSA AT
                            41ST AND 145TH STREETS.

1240 AM      TULSA          QUARTER SIZE HAIL IN EAST TULSA AT
                            41ST STREET AND 129TH EAST AVENUE.

1240 AM      TULSA          GOLF BALL SIZE HAIL IN BROKEN ARROW
                            AT 61ST AND ELM STREET.

1250 AM      BENTON/AR      WIND GUST TO 60 AT PEA RIDGE.
Local storm report, Jul 8, 2:02 AM CDT, 7 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
149 AM CDT FRI JUL 08 1994

REPORTS FROM JULY 7 1994

TIME         COUNTY         EVENT

1130 PM      OTTAWA         WINDS DOWNED NUMEROUS LARGE TREES IN
                            MIAMI...MUCH OF MIAMI LOST POWER.
                            A LARGE METAL BUILDING WAS PUSHED OFF
                            ITS FOUNDATION.

1022 PM      WASHINGTON     QUARTER SIZE HAIL IN BARTLESVILLE.

1015 PM      OSAGE          DIME SIZE HAIL IN BARNSDALL.

1015 PM      NOWATA         ESTIMATED WINDS TO 90 MPH STRUCK THE
                            CITY OF NOWATA...DOWNING SIGNS AND
                            NUMEROUS LARGE TREE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Jul 7, 8:25 PM CDTTornado WarningTSAOsage50 min
Jul 7, 9:10 PM CDTTornado WarningTSAOsage, Washington50 min
Jul 7, 9:51 PM CDTSevere Thunderstorm WarningTSANowata, Rogers54 min
Jul 7, 10:11 PM CDTSevere Thunderstorm WarningTSAOsage, Washington49 min
Jul 7, 10:30 PM CDTSevere Thunderstorm WarningTSACraig30 min
Jul 7, 10:41 PM CDTSevere Thunderstorm WarningTSANowata, Rogers49 min
Jul 7, 10:58 PM CDTSevere Thunderstorm WarningTSACraig32 min
Jul 7, 11:03 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa42 min
Jul 7, 11:08 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Jul 7, 11:36 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes54 min
Jul 7, 11:44 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa46 min
Jul 8, 12:00 AM CDTSevere Thunderstorm WarningTSAOttawa30 min
Jul 8, 12:14 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner61 min
Jul 8, 1:33 AM CDTSevere Thunderstorm WarningTSACherokee, Wagoner57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.